About this Journal Submit a Manuscript Table of Contents
Journal of Applied Mathematics

Volume 2014 (2014), Article ID 287529, 8 pages

http://dx.doi.org/10.1155/2014/287529
Research Article

Bargmann Type Systems for the Generalization of Toda Lattices

1College of Science, Henan University of Technology, 100 Lianhua Road, Zhengzhou, Henan 450001, China

2Department of Information Engineering, Henan College of Finance and Taxation, Zhengkai Road, Zhengzhou, Henan 451464, China

Received 5 April 2014; Accepted 24 May 2014; Published 9 June 2014

Academic Editor: Senlin Guo

Copyright © 2014 Fang Li and Liping Lu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Under a constraint between the potentials and eigenfunctions, the nonlinearization of the Lax pairs associated with the discrete hierarchy of a generalization of the Toda lattice equation is proposed, which leads to a new symplectic map and a class of finite-dimensional Hamiltonian systems. The generating function of the integrals of motion is presented, by which the symplectic map and these finite-dimensional Hamiltonian systems are further proved to be completely integrable in the Liouville sense. Finally, the representation of solutions for a lattice equation in the discrete hierarchy is obtained.

1. Introduction

Differential difference equations have very remarkable applications in modern mathematics and physics; they can model a number of physically interesting phenomena, such as the vibration of particle in lattice [1], the quantum spin chains [2, 3], the Toda lattice [4], the vibration of pulse [5, 6], the nonlinear self-dual network [7], and others. After Toda [8] showed that the Toda lattice was associated with a discretization of the Schrödinger spectral problem, various discrete soliton equations are found, for instance, the discrete nonlinear Schrödinger equation [9], the discrete sine-Gordon equation [10], the discrete KdV equation [11], the discrete mKdV equation [12], and so forth. Recently, the authors have obtained a new discrete hierarchy associated with fourth-order discrete spectral problem, in which a typical member is a generalization of the Toda lattice equation [13].

It has been known that the key to complete integrability of a finite-dimensional Hamiltonian system is the existence of an involutive system of conserved integrals according to the Liouville-Arnold theorem. Many researchers have tried to construct complete integrable Hamiltonian systems. Recently, there are active researches on soliton hierarchies associated with so [14]. However, it is a difficult work to search for an involutive system of conserved integrals for a given finite-dimensional Hamiltonian system. An effective method, the nonlinearization of Lax pairs [15, 16], has been developed and applied to various soliton hierarchies associated with matrix spectral problems to get finite-dimensional completely integrable systems many years ago, such as the nonlinearization of the AKNS hierarchy [15], the coupled KdV hierarchy [17], the discrete Ablowitz-Ladik hierarchy [18], the Heisenberg hierarchy [19], and the Kac-van Moerbeke hierarchy [20]. Subsequently, this method has been generalized to discuss the nonlinearization of Lax pairs and adjoint Lax pairs of soliton hierarchies [2123]. Moreover, there are attempts to apply the nonlinearization method to the Lax pairs and adjoint Lax pairs of -dimensional soliton systems, such as the Kadomtsev-Petviashvili equation and the Davey-Stewartson equation, in order to get -dimensional integrable systems [24]. And it is proved that the binary nonlinearization will be more natural to carry out in the case of higher-order matrix spectral problems [25].

Discrete versions of classical integrable systems have become the focus of common concern in recent years because of their importance. However, the known discrete integrable systems are few compared with the continuous case. In the present paper, the nonlinearization approach is developed and applied to the discrete hierarchy associated with a discrete eigenvalue problem. Such transformations are adjoint symmetry constraints [26] and a general scheme for doing nonlinearization for lattice soliton hierarchies was presented in [27]. We propose a constraint between the potentials and eigenfunctions. The nonlinearization of the Lax pairs for the discrete hierarchy leads to a new integrable symplectic map and a class of finite-dimensional integrable Hamiltonian systems.

The outline of this paper is as follows. In Section 2, depending on the spectral problems given in [13], the Bargmann constraint between the potentials and eigenfunctions is introduced, from which a new symplectic map and a class of finite-dimensional Hamiltonian systems are obtained. In Section 3, the generating function approach is used to calculate the involutivity of integrals, by which the symplectic map and these finite-dimensional Hamiltonian systems are further proved to be completely integrable in the Liouville sense. Finally, in Section 4, the representation of solutions for a lattice equation in the discrete hierarchy is obtained.

2. A New Symplectic Map

Consider the discrete spectral problem given in [13] where , , are three potentials and is a constant spectral parameter; is a translation operator defined by . For the sake of convenience, we usually denote , . In order to derive the hierarchy of Lattice equations associated with (1), authors of [13] first solve the stationary discrete zero-curvature equation: where the entries of the matrix are Laurent expansions of . Let satisfy the spectral problem (1) and its auxiliary problem: then the zero-curvature equation yields the discrete hierarchy of a generalization of Toda lattices. The first system of evolution equations in this hierarchy is which is a generalization of Toda lattice equation.

Let be distinct nonzero eigenvalues of (1), and the associated eigenfunctions are denoted by where we denote and    for convenience. Then the system associated with (1) can be written in the form Now we consider the Bargmann constraint where and is the functional gradient of the eigenvalue with regard to the potentials , , and ; that is, Combining (7) and (8), it is easy to see that where and is the standard inner-product in , and . Substituting (9) into (6), we can get the following system: Through tedious calculations one infers Therefore, (10) determines a symplectic map of the Bargmann type:

3. Liouville Integrability

Introducing a matrix , where We can find that and are two solutions of the stationary discrete zero-curvature equation (2) under the Bargmann constraint (7), where is a parameter and is a unit matrix. Then we assert that and are independent constants of the discrete variable . On the other hand, where Substituting the Laurent expansion of , , into (16) we have where In the above equations, the Poisson bracket of two functions is defined as

Then we can prove the following assertions.

Proposition 1. The functions are in involution in pairs; that is,

Proof. Through tedious calculation we can obtain Then we have Then relation (20) follows by comparison of power of in (22) with (17) taken into account.

Proposition 2. The 1-forms    are linearly independent.

Proof. Assuming that there exist constants , so that It is easy to obtain Then we have which gives rise to , , by utilizing the fact that the Vandermonde determinant is not zero. Therefore, (23) is reduced to Take with the coordinates , , and , where is a small real number. Then, at , and the determinant of the coefficients of the linear system of equations is where Therefore, Then we obtain , . The proof is complete.

Combining Propositions 1 and 2, we have immediately the following conclusions.

Proposition 3. The symplectic map of the Bargmann type defined by (10) is completely integrable in the Liouville sense.

Proposition 4. The systems defined as follows are completely integrable in the Liouville sense:

4. The Representation of Solutions

Consider the following initial value problem: where . In fact, the first two equations in (33) are Then we can obtain the presentation of solutions for the lattice equation (4).

Proposition 5. Let and    be a solution of (33); define Then and solve the lattice equation (4).

Proof. It is easy to see that (35) is equivalent to (12), that is, (10) with . Using (33), (36), and (10), a direct calculation shows that Therefore, we have where Then (38) is equivalent to the generalization of Toda lattice equation (4). This proves Proposition 5.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

This work was supported by the National Natural Science Foundation of China (Grant no. 11301487), a Foundation for the Author of National Excellent Doctoral Dissertation of China (no. 201313), the Research Foundation of Henan University of Technology (Grant no. 2009BS041), and Soft Science Research Project of the Science and Technology Department of Henan Province (no. 142400410274).

References

  1. M. J. Ablowitz and J. F. Ladik, “Nonlinear differential-difference equations,” Journal of Mathematical Physics, vol. 16, pp. 598–603, 1975. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. K. Daikoku, Y. Mizushima, and T. Tamama, “Computer experiments on new lattice solitons propagating in Volterra’s system,” Japanese Journal of Applied Physics, vol. 14, no. 3, pp. 367–376, 1975.
  3. M. Wadati, K. Konno, and Y. H. Ichikawa, “A generalization of inverse scattering method,” Journal of the Physical Society of Japan, vol. 46, no. 6, pp. 1965–1966, 1979. View at Publisher · View at Google Scholar · View at MathSciNet
  4. M. Toda, “Waves in nonlinear lattice,” Progress of Theoretical Physics, vol. 45, supplement, pp. 174–200, 1970.
  5. X. Geng and C. Cao, “Quasi-periodic solutions of the 2+1 dimensional modified Korteweg-de Vries equation,” Physics Letters A, vol. 261, no. 5-6, pp. 289–296, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. X. Geng, H. H. Dai, and C. W. Cao, “Algebro-geometric constructions of the discrete Ablowitz-Ladik flows and applications,” Journal of Mathematical Physics, vol. 44, no. 10, pp. 4573–4588, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. X. Geng and T. Su, “Decomposition and straightening out of the discrete Kaup-Newell flows,” International Journal of Modern Physics B: Condensed Matter Physics, Statistical Physics, Applied Physics, vol. 25, no. 32, pp. 4513–4531, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. M. Toda, Theory of Nonlinear Lattices, Springer, Berlin, Germany, 1982. View at MathSciNet
  9. M. J. Ablowitz and J. F. Ladik, “A nonlinear difference scheme and inverse scattering,” vol. 55, no. 3, pp. 213–229, 1976. View at Zentralblatt MATH · View at MathSciNet
  10. S. J. Orfanidis, “Sine-Gordon equation and nonlinear σ model on a lattice,” Physical Review D: Particles and Fields, vol. 18, no. 10, pp. 3828–3832, 1978. View at Publisher · View at Google Scholar · View at MathSciNet
  11. S. V. Manakov, “Complete integrability and stochastization of discrete dynamical systems,” Journal of Experimental and Theoretical Physics, vol. 40, no. 2, pp. 269–274, 1975.
  12. M. J. Ablowitz and J. F. Ladik, “On the solution of a class of nonlinear partial difference equations,” vol. 57, no. 1, pp. 1–12, 1977. View at MathSciNet
  13. X. Geng, F. Li, and B. Xue, “A generalization of Toda lattices and their bi-Hamiltonian structures,” Modern Physics Letters B: Condensed Matter Physics, Statistical Physics, Applied Physics, vol. 26, no. 13, Article ID 1250078, p. 7, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. W.-X. Ma, “A soliton hierarchy associated with (3, R),” Applied Mathematics and Computation, vol. 220, pp. 117–122, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  15. C. W. Cao, “Nonlinearization of the Lax system for AKNS hierarchy,” Science in China A, vol. 33, no. 5, pp. 528–536, 1990. View at Zentralblatt MATH · View at MathSciNet
  16. X. G. Geng, “Finite-dimensional discrete systems and integrable systems through nonlinearization of the discrete eigenvalue problem,” Journal of Mathematical Physics, vol. 34, no. 2, pp. 805–817, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. C. W. Cao and X. G. Geng, “C. Neumann and Bargmann systems associated with the coupled KdV soliton hierarchy,” Journal of Physics A: Mathematical and General, vol. 23, no. 18, pp. 4117–4125, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. X. Geng and H. H. Dai, “Nonlinearization of the Lax pairs for discrete Ablowitz-Ladik hierarchy,” Journal of Mathematical Analysis and Applications, vol. 327, no. 2, pp. 829–853, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. D. Du, “Complex form, reduction and Lie-Poisson structure for the nonlinearized spectral problem of the Heisenberg hierarchy,” Physica A: Statistical Mechanics and its Applications, vol. 303, no. 3-4, pp. 439–456, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. D. Du and C. Cao, “The Lie-Poisson representation of the nonlinearized eigenvalue problem of the Kac-van Moerbeke hierarchy,” Physics Letters A, vol. 278, no. 4, pp. 209–224, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. W. X. Ma and W. Strampp, “An explicit symmetry constraint for the Lax pairs and the adjoint Lax pairs of AKNS systems,” Physics Letters A, vol. 185, no. 3, pp. 277–286, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. X. G. Geng, “The Hamiltonian structure and new finite-dimensional integrable system associated with Harry-Dym type equations,” Physics Letters A, vol. 194, no. 1-2, pp. 44–48, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. Y. Wu and X. Geng, “A new integrable symplectic map associated with lattice soliton equations,” Journal of Mathematical Physics, vol. 37, no. 5, pp. 2338–2345, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. B. Konopelchenko, J. Sidorenko, and W. Strampp, “(1+1)-dimensional integrable systems as symmetry constraints of (2+1)-dimensional systems,” Physics Letters A, vol. 157, no. 1, pp. 17–21, 1991. View at Publisher · View at Google Scholar · View at MathSciNet
  25. W.-X. Ma and Z. Zhou, “Binary symmetry constraints of N-wave interaction equations in 1+1 and 2+1 dimensions,” Journal of Mathematical Physics, vol. 42, no. 9, pp. 4345–4382, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  26. W.-X. Ma and R. Zhou, “Adjoint symmetry constraints leading to binary nonlinearization,” Journal of Nonlinear Mathematical Physics, vol. 9, supplement 1, pp. 106–126, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  27. W.-X. Ma and X. Geng, “Bäcklund transformations of soliton systems from symmetry constraints,” in CRM Proceedings and Lecture Notes, vol. 29, pp. 313–323, 2001. View at Zentralblatt MATH · View at MathSciNet